MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 25MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 25MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS40025
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Headache (1880)
Date of Event 09/22/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that in the clinical trial the subject flow diverter was implanted in a patient for treatment of aneurysm in left internal carotid artery-cavernous (c4 segment) on (b)(6) 2021 which completely covered the aneurysm neck.Post procedure on (b)(6) 2021 the patient had a migraine headache where the headache was typically slow in onset along with dizziness.It was reported that this typical headache was consistent with pre-treatment migraine symptoms in the patient.As per site reporting the patient was prescribed benadryl 25mg once iv, reglan 5mg once iv, and haldol 2.5mg once iv.The patient recovered from migraine headache on (b)(6) 2021.Ct diagnostic tests performed came back negative.On (b)(6) 2022, the imr (designated cec member) has assessed the migraine headache in the patient had possible relation to the subject flow diverter and an underlying condition or disease.No other information is available.
 
Additional Manufacturer Narrative
The device is not available to the manufacturer as the subject device was implanted inside the patient's vasculature.
 
Additional Manufacturer Narrative
D4 expiration date - added.H4 manufacturing date ¿ added.B5 executive summary - updated.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Post procedure with the subject flow diverter patient complaints of migraine - for which benadryl 25mg once iv, reglan 5mg once iv, and haldol 2.5mg once iv were given as per site reporting in edc was administered.Based on the information provided in the complaint, there was no surgical delay reported; however medical intervention was required.Later on 21st-july-2022, it was reported that patient reports significant worsening headache compared to what they had in the past.Does not feel as bad as episodes prior to aneurysm diagnosis and patient is taking acetaminophen without much improvement of symptoms.Patient is recommended to present for re-evaluation if there is worsening or no improvement.Based upon medical review, the harm observed in this complaint is anticipated in nature as per the device risk assessment.As a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted within the dfu, product labeling and/or risk documentation files, an assignable cause of anticipated procedural complication will be assigned to this complaint.
 
Event or Problem Description
It was reported that in the clinical trial the subject flow diverter was implanted in a patient for treatment of aneurysm in left internal carotid artery-cavernous (c4 segment) on (b)(6) 2021 which completely covered the aneurysm neck.Post procedure on (b)(6) 2021 the patient had a migraine headache where the headache was typically slow in onset along with dizziness.It was reported that this typical headache was consistent with pre-treatment migraine symptoms in the patient.As per site reporting the patient was prescribed benadryl 25mg once iv, reglan 5mg once iv, and haldol 2.5mg once iv.The patient recovered from migraine headache on (b)(6) 2021.Ct diagnostic tests performed came back negative.On(b)(6) 2022, the imr (designated cec member) has assessed the migraine headache in the patient had possible relation to the subject flow diverter and an underlying condition or disease.No other information is available.According to the information received on 21st-july-2022, it was reported that patient reports significant worsening headache compared to what they had in the past.Patient does not feel as bad as episodes prior to aneurysm diagnosis.Patient is taking acetaminophen without much improvement of symptoms.Patient is recommended to present for re-evaluation if there is worsening or no improvement.It was assessed by the cec member that the worsening headache has a possible relationship to study device (subject flow diverter).

Brand Name
SURPASS EVOLVE 4.0MM X 25MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14319598
Report Number3008881809-2022-00210
Device Sequence Number17442617
Product Code OUT
UDI-Device Identifier07613327375213
UDI-Public07613327375213
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/10/2023
Device Model NumberFDS40025
Device Catalogue NumberFDS40025
Device Lot Number22451798
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer07/11/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date07/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age55 YR
Patient SexFemale
Patient Weight67 KG
Patient EthnicityNon Hispanic
Patient RaceWhite